Alert archive / Wisconsin / Freezing Rain Advisories in 2016

Freezing Rain Advisory 2, NWS La Crosse, WI

January 7, 2016Clark County, Jackson County, Taylor County, Wisconsin

NWS La Crosse, WI issued this freezing rain advisory at Jan 7, 2016, 8:30 PM CST for Clark County, Jackson County, Taylor County, Wisconsin. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2016, 8:30 PM CST (02:30 UTC)
Expired
Jan 8, 2016, 12:00 AM CST
In force
4 hr
Issued by
NWS La Crosse, WI

Counties Clark County, WI, Jackson County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS43 KARX 080230
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CST THU JAN 7 2016

...ICY ROADS REPORTED ACROSS CLARK AND TAYLOR COUNTIES...

.FREEZING DRIZZLE HAS GLAZED OVER MANY ROADS ACROSS THE AREA WITH
ACCIDENTS BEING REPORTED. LIGHT FREEZING RAIN WILL SPREAD IN FROM
THE SOUTH OVER THE NEXT 1-2 HOURS AND MIX WITH SNOW...CREATING
ADDITIONAL TRAVEL DIFFICULTIES.

WIZ017-029-080600-
/O.NEW.KARX.ZR.Y.0002.160108T0230Z-160108T0600Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
830 PM CST THU JAN 7 2016

...FREEZING RAIN ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* LIGHT FREEZING RAIN WILL CREATE SLIPPERY TRAVEL CONDITIONS THROUGH
  LATE TONIGHT.

* ICE ACCUMULATIONS OF A GLAZE TO 1/10 INCH POSSIBLE.

* UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL
  CONDITIONS .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE
LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE
OBTAINED BY CALLING 5 1 1.

&&

$$

WETENKAMP
3 follow-up statements
992 
WWUS43 KARX 080249
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
849 PM CST THU JAN 7 2016

...FREEZING RAIN LEADING TO ICY AND HAZARDOUS TRAVEL
CONDITIONS...

.LIGHT FREEZING RAIN HAS GLAZED OVER MANY ROADS ACROSS THE AREA
WITH A FEW ACCIDENTS REPORTED. UNTREATED ROADS AND SIDEWALKS WILL
BE ICY TONIGHT...ESPECIALLY SECONDARY ROADS. 

WIZ034-080600-
/O.EXA.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/
JACKSON-
INCLUDING THE CITY OF...BLACK RIVER FALLS
849 PM CST THU JAN 7 2016

...FREEZING RAIN ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* LIGHT FREEZING RAIN WILL CREATE SLIPPERY TRAVEL CONDITIONS 
  THROUGH LATE TONIGHT. 

* ICE ACCUMULATIONS OF A GLAZE TO 1/10 INCH POSSIBLE.

* UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE
LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE
OBTAINED BY CALLING 5 1 1.

&&

$$

WIZ017-029-080600-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
849 PM CST THU JAN 7 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* LIGHT FREEZING RAIN WILL CREATE SLIPPERY TRAVEL CONDITIONS 
  THROUGH LATE TONIGHT. 

* ICE ACCUMULATIONS OF A GLAZE TO 1/10 INCH POSSIBLE.

* UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE
LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE
OBTAINED BY CALLING 5 1 1.

&&

$$

WETENKAMP
415 
WWUS43 KARX 080438
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 PM CST THU JAN 7 2016

...SLIPPERY TRAVEL CONTINUES...

.LIGHT FREEZING RAIN EARLY THIS EVENING HAS LEAD TO ICY STRETCHES
ON UNTREATED ROADS. THE FREEZING RAIN HAS SWITCHED OVER TO LIGHT
SNOW. LOOK FOR THE LIGHT SNOW TO CONTINUE INTO THE OVERNIGHT
HOURS WITH ACCUMULATIONS OF 1/2 INCH TO 2 INCHES POSSIBLE.

WIZ017-029-034-080600-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/
TAYLOR-CLARK-JACKSON-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
1038 PM CST THU JAN 7 2016

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* LIGHT FREEZING RAIN EARLY THIS EVENING HAS LEAD TO SLICK TRAVEL
  ON UNTREATED SURFACES.

* A LIGHT GLAZE OF ICE HAS OCCURRED.

* UNTREATED ROADS WILL BE ICY CREATING HAZARDOUS TRAVEL 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LIGHT GLAZE OF ICE AND LIGHT SNOW WILL CREATE SLIPPERY TRAVEL
TONIGHT. DRIVE WITH CAUTION AND ALLOW FOR EXTRA TRAVEL TIME. 

&&

$$

WETENKAMP
838 
WWUS43 KARX 080543
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1143 PM CST THU JAN 7 2016

...SOME SLICK TRAVEL POSSIBLE OVERNIGHT...

.THE FREEZING RAIN HAS SWITCHED OVER TO LIGHT SNOW AND WILL
CONTINUE TO PRODUCE SOME SLIPPERY TRAVEL AT TIMES. THE FREEZING
RAIN HAS ENDED SO THE ADVISORY WILL BE ALLOWED TO EXPIRE.

WIZ017-029-034-080645-
/O.EXP.KARX.ZR.Y.0002.000000T0000Z-160108T0600Z/
TAYLOR-CLARK-JACKSON-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
1143 PM CST THU JAN 7 2016

...FREEZING RAIN ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE FREEZING RAIN HAS ENDED ACROSS THE AREA WITH A SWITCH OVER TO
LIGHT SNOW. SLIPPERY TRAVEL REMAINS POSSIBLE ON UNTREATED
SURFACES. 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freezing rain advisory went out at Jan 7, 5:44 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 7, 5:44 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CST THU JAN 7 2016

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 256 PM CST THU JAN 7 2016

IMMEDIATE CONCERN WILL BE INCOMING PRECIPITATION TONIGHT AND AREAS
OF DENSE FOG THIS EVENING.

WATER VAPOR IMAGERY SHOWING A MID-LEVEL CLOSED LOW ALONG THE OK
PANHANDLE/KS STATE LINE. RADAR MOSAIC TO THE SOUTHWEST SHOWS QUITE
AN EXTENSIVE AREA OF RAIN IN THE MOISTURE TRANSPORT/LIFT AHEAD OF
THE WAVE HEADING TOWARD US. MEANWHILE...BACK AT THE LOCAL FORECAST
AREA...RADAR WAS SHOWING BLOSSOMING DRIZZLE SIGNATURE IN RESPONSE TO
LOWER LEVEL ISENTROPIC LIFT/MOISTURE PUSH AHEAD OF THE INCOMING WAVE
ACROSS THE SOUTHERN PLAINS. TEMPERATURES ACROSS THE AREA THIS
AFTERNOON WERE IN THE LOWER TO MIDDLE 30S. THESE TEMPERATURES
COMBINED WITH ROAD TREATMENT WAS KEEPING MOST OF THIS PRECIPITATION
LIQUID AT THE SURFACE WITH LITTLE IN THE WAY OF ICING REPORTED.

FIRST OFF...FOG COULD BECOME A BIT TROUBLESOME GOING INTO THIS
EVENING BEFORE ONSET OF PRECIPITATION. COULD SEE A 1-2 HOUR WINDOW
OF SOME DENSE FOG THIS EVENING FOR AREAS SOUTH OF I-90 THEN
IMPROVING AS PRECIPITATION MOVES IN. EXPECT A RAPID EXPANSION OF
PRECIPITATION NORTHWARD INTO THE AREA THIS EVENING...LASTING INTO
THE OVERNIGHT HOURS WITH INCREASING LIFT/MOISTURE TRANSPORT AS THAT
WAVE OF LOW PRESSURE OVER THE SOUTHERN PLAINS MOVES INTO NORTHERN MO
BY FRI 12Z. MODEL SOUNDING PROFILES SUPPORT A RAIN/SNOW MIX WITH
HIGHER TERRAIN SEEING MORE SNOW AND LOWER TERRAIN MORE RAIN. RIGHT
NOW IT APPEARS 1-2 INCHES OF SNOW IS POSSIBLE ACROSS THE HIGHER
TERRAIN OF SOUTHEAST MN INTO NORTH CENTRAL WI...WITH LESSER AMOUNTS
ELSEWHERE. WITH LOWS TONIGHT HOVERING AT OR ABOVE THE FREEZING MARK
AND TREATED ROADWAYS...EXPECTING MINIMAL ICING IMPACTS. OF
COURSE...WILL HAVE TO KEEP A CLOSE EYE ON THIS.

LOW PRESSURE WILL CONTINUE TRACKING NORTHEAST FROM NORTHERN MO
FRIDAY MORNING...TO NEAR THE WI/IL BORDER BY 6PM FRIDAY. THIS WILL
KEEP THE RAIN/SNOW MIX GOING ACROSS THE AREA THROUGH THE DAY. SNOW
ACCUMULATIONS THROUGH THE DAY ARE EXPECTED TO BE AROUND AN INCH OVER
THE COOLER/HIGHER TERRAIN ARES FROM SOUTHEAST MN INTO NORTH CENTRAL
WI WITH LESS THAN 1/2 INCH ELSEWHERE. PLAN ON HIGHS IN THE MID/UPPER
30S.

LOOK FOR A DIMINISHING TREND IN THE PRECIPITATION FROM SOUTHWEST TO
NORTHEAST FRIDAY NIGHT AS THE LOW DEPARTS NORTHEAST OF THE REGION.
LOOKS LIKE PERHAPS A FEW TENTHS OF AN INCH OF ADDITIONAL SNOW
ACCUMULATION AS COLDER AIR FILTERING IN ON THE BACKSIDE OF THE
DEPARTING LOW TRANSITIONS THE PRECIPITATION TO ALL SNOW. LOOK FOR
OVERNIGHT LOWS DIPPING INTO THE TEENS/LOWER 20S WEST OF THE
MISSISSIPPI RIVER...TO THE UPPER 20S/LOWER 30S EAST OF THE RIVER.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 256 PM CST THU JAN 7 2016

SATURDAY WILL SEE THE BEGINNINGS OF ARCTIC AIR INVASION WITH HIGHS
NOT PUSHING TO MUCH ABOVE THE MORNING LOWS IN THE TEENS TO NEAR 30
ON NORTHWEST WINDS IN THE 10-20 MPH RANGE. WITH COLD AIR
ADVECTION/CYCLONIC FLOW...CANNOT RULE OUT SOME LIGHT SNOW/SNOW
SHOWER ACTIVITY. CARRIED A SMALL-END CHANCE FOR NOW.

COLDEST AIR OF THE 2015/2016 WINTER SEASON WILL BE OVER THE AREA
SATURDAY NIGHT THROUGH MONDAY. LOOKING FOR LOWS SATURDAY NIGHT IN
THE SINGLE DIGITS BELOW ZERO WEST OF THE MISSISSIPPI AND SINGLE
DIGITS ABOVE ZERO EAST OF THE RIVER. HIGHS ON SUNDAY WILL ONLY BE IN
THE 0-10 DEGREE ABOVE ZERO RANGE...ALONG WITH MORNING WIND CHILLS IN
THE TEENS TO 20S BELOW ZERO. LOWS SUNDAY NIGHT/MONDAY MORNING LOOK
TO BE IN THE SINGLE DIGITS BELOW ZERO WITH WIND CHILLS IN THE
TEENS/20S BELOW ZERO AGAIN. AS SUCH...WILL LIKELY HAVE TO
CONSIDER AN EVENTUAL WIND CHILL HEADLINE.

COLD NORTHWEST FLOW ALOFT OUT OF CANADA KEEPS THE REGION COLDER
THAN NORMAL MONDAY THROUGH THURSDAY. IN ADDITION...A COUPLE WEAK
TROUGH OF LOW PRESSURE ROTATING THROUGH THIS FLOW MAY PRODUCE SOME
LIGHT SNOW MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 544 PM CST THU JAN 7 2016

IFR TO LIFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH MUCH
OF THE FORECAST PERIOD. FOG...RAIN...AND SNOW WILL IMPACT THE TAF
SITES TONIGHT THROUGH FRIDAY. THE PRECIPITATION  TYPE SHOULD BE
MAINLY RAIN AT KLSE FROM LATE TONIGHT THROUGH THE DAY ON FRIDAY.
AT KRST...THE DOMINANT PRECIPITATION TYPE SHOULD BE SNOW WITH
VISIBILITIES FALLING TO 1 MILE OR LESS AT TIMES. EVEN WITHOUT THE
FALLING SNOW VISIBILITIES WILL BE REDUCED  TO 1 MILE OR LESS IN
FOG. CEILINGS WILL ALSO BE VERY LOW AT KRST...MAINLY 200 FEET OR
LOWER AT TIMES. CEILINGS AND VISIBILITIES WILL BE A LITTLE BETTER
AT KLSE WHERE MAINLY RAIN OR DRIZZLE IS EXPECTED TONIGHT THROUGH
MIDDAY FRIDAY. AT KLSE...WE COULD SEE CEILINGS FALL TO AROUND 500
FEET LATE TONIGHT BUT THEY SHOULD THEN BOUNCE BACK UP TO AROUND
800 FT DURING THE DAY ON FRIDAY. LOOK FOR THE RAIN TO SWITCH OVER
TO SNOW OR A RAIN SNOW MIX AT KLSE BY LATE IN THE AFTERNOON INTO
EARLY FRIDAY EVENING WITH IFR CONDITIONS POSSIBLE IN THE SNOW.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION...WETENKAMP
Hazardous weather outlook, Jan 7, 3:44 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CST THU JAN 7 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
344 PM CST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF FOG WILL OCCUR MAINLY OVER THE RIDGE TOPS AND HIGHER
TERRAIN AREAS. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE AT
TIMES.

A MIX OF RAIN AND SNOW WILL BE SEEN FOR TONIGHT. SNOW
ACCUMULATIONS LOOK TO BE A WET 1 TO 2 INCHES FROM SOUTHEAST
MINNESOTA INTO NORTH-CENTRAL WISCONSIN WITH LESSER AMOUNTS
ELSEWHERE. THIS MAY PRODUCE SOME SLICK SPOTS ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RAIN/SNOW MIX WILL CONTINUE FRIDAY INTO FRIDAY NIGHT WITH
POSSIBLY ANOTHER 1 TO LOCALLY 2 INCHES OF WET SNOW FROM SOUTHEAST
MINNESOTA INTO NORTH CENTRAL WISCONSIN. LESSER AMOUNTS ARE
EXPECTED ELSEWHERE. WATCH FOR SLICK SPOTS ON ANY UNTREATED
ROADWAYS.

VERY COLD AIR WILL MOVE INTO THE REGION LATER SATURDAY...LASTING
INTO MUCH OF THE WEEK. WIND CHILL ADVISORIES MAY BE NEEDED...
ESPECIALLY SUNDAY NIGHT INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ANY SNOW ACCUMULATION REPORTS ARE MUCH APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS

In the hours before

Special weather statement, Jan 7, 3:02 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
302 PM CST THU JAN 7 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-080000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
302 PM CST THU JAN 7 2016

...FOG PERSISTING ACROSS MUCH OF THE AREA THIS AFTERNOON...

A WARMER AND MOIST AIRMASS BEING PUSHED NORTH OVER THE SNOW
COVERED GROUND WAS RESULTING IN FOG ACROSS MUCH OF THE AREA AT MID
AFTERNOON. SOME OF THE FOG WAS QUITE THICK...WITH VISIBILITIES
BELOW 1/2 MILE...ESPECIALLY OVER RIDGE TOPS AND ACROSS HIGHER
TERRAIN AREAS IN NORTHEAST IOWA. THIS FOG IS GOING TO PERSIST
THROUGH 6 PM.

IF DRIVING...BE PREPARED FOR REDUCED VISIBILITIES IN THE FOG...
ESPECIALLY ACROSS RIDGE TOPS AND HIGHER TERRAIN AREAS. TRAVEL WITH
CAUTION AND ALLOW SOME EXTRA TIME TO REACH YOUR DESTINATION.
VISIBILITIES WILL REMAIN REDUCED IN THE FOG INTO THE EVENING
HOURS.

RRS
Special weather statement, Jan 7, 6:47 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CST THU JAN 7 2016

MNZ079-086>088-WIZ017-029-032>034-041>044-080300-
WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON
647 PM CST THU JAN 7 2016

...A FEW SLIPPERY STRETCHES POSSIBLE ON UNTREATED AND SECONDARY
ROADS THIS EVENING...

LIGHT RAIN IS OVERSPREADING THE AREA THIS EVENING. WHILE
TEMPERATURES ARE AT OR SLIGHTLY ABOVE FREEZING...A FEW UNTREATED
ROADS AND SIDEWALKS COULD DEVELOP SOME ICY STRETCHES . ANY ICE
ACCUMULATIONS WILL BE MINOR...GENERALLY A GLAZE OR LESS. ALSO..BE
ALERT FOR PATCHY DENSE FOG ALONG RIDGE TOP LOCATIONS. DRIVE WITH
CAUTION THIS EVENING.

WETENKAMP
Special weather statement, Jan 7, 7:09 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
709 PM CST THU JAN 7 2016

WIZ017-029-032>034-041>044-080315-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON
709 PM CST THU JAN 7 2016

...A FEW SLIPPERY STRETCHES POSSIBLE ON UNTREATED AND SECONDARY
ROADS THIS EVENING...

LIGHT RAIN IS OVERSPREADING WESTERN AND CENTRAL WISCONSIN THIS
EVENING...AND MAY MIX WITH SNOW AT TIMES. WHILE TEMPERATURES ARE
AT OR SLIGHTLY ABOVE FREEZING...A FEW UNTREATED ROADS AND
SIDEWALKS COULD DEVELOP SOME ICY STRETCHES. ANY ICE ACCUMULATIONS
WILL BE MINOR...GENERALLY A GLAZE OR LESS. ALSO...BE ALERT FOR
PATCHY DENSE FOG ALONG RIDGE TOP LOCATIONS. DRIVE WITH CAUTION
THIS EVENING AND ALLOW FOR SOME EXTRA TRAVEL TIME.

IAZ008-MNZ079-086>088-094-095-080315-
MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN
709 PM CST THU JAN 7 2016

...LIGHT SNOW COULD CREATE SOME SLIPPERY TRAVEL ON UNTREATED ROADS
THIS EVENING...

LIGHT SNOW OR A RAIN AND SNOW MIX WILL CONTINUE ACROSS PORTIONS OF
NORTHEAST IOWA AND SOUTHEAST MINNESOTA THIS EVENING. WITH
TEMPERATURES HOVERING RIGHT AROUND FREEZING OR SLIGHTLY
ABOVE...MUCH OF THE SNOW WILL MELT ON ROAD SURFACES. WHERE THE
SNOW CAN STICK...PLAN ON SNOW ACCUMULATIONS OF 1/4 TO 1/2 INCH
THROUGH 9 PM. ALSO...BE ALERT FOR PATCHY DENSE FOG ESPECIALLY ON
RIDGE TOP LOCATIONS. DRIVE WITH CAUTION THIS EVENING AND ALLOW FOR
SOME EXTRA TRAVEL TIME.

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 5:17 AM CSTDense Fog AdvisoryARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more16 hr

Nearby

Freezing Rain Advisories in Wisconsin, 2016Every freezing rain advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.